Alert archive / Missouri / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 47, NWS St. Louis, MO

March 14, 2024Jefferson County, Saint Louis County, City of Saint Louis, Missouri; Monroe County, Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 14, 2024, 5:17 PM CDT for Jefferson County, Saint Louis County, City of Saint Louis, Missouri; Monroe County, Saint Clair County, Illinois. It was in force for 43 min. 28 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2024, 5:17 PM CDT (22:17 UTC)
Expired
Mar 14, 2024, 6:00 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 5:17 PM CDTHAIL 1.251 Ssw High Ridge, MO
Mar 14, 5:18 PM CDTHAIL 1Byrnes Mill, MO
Mar 14, 5:22 PM CDTHAIL 11 E High Ridge, MOReport from mPING: Quarter (1.00 in.).
Mar 14, 5:23 PM CDTHAIL 1.5High Ridge, MOReport from mPING: Ping Pong Ball (1.50 in.).
Mar 14, 5:27 PM CDTHAIL 11 Se Sunset Hills, MODelayed report, quarter sized hail at 270 and Gravois Road in St. Louis City.
Mar 14, 5:27 PM CDTHAIL 11 W Kimmswick, MODelayed report.
Mar 14, 5:31 PM CDTHAIL 11 Ne Sunset Hills, MO
Mar 14, 5:31 PM CDTHAIL 11 Sw Oakville, MOReport from mPING: Quarter (1.00 in.).
Mar 14, 5:33 PM CDTHAIL 12 Ssw Oakville, MOdelayed report.
Mar 14, 5:35 PM CDTHAIL 1Crestwood, MOReport from mPING: Quarter (1.00 in.).
Mar 14, 5:35 PM CDTHAIL 1.251 Se Crestwood, MODelayed report.
Mar 14, 5:35 PM CDTHAIL 1.5Crestwood, MODelayed report.
Mar 14, 5:37 PM CDTHAIL 11 S Crestwood, MOReport from mPING: Quarter (1.00 in.).
Mar 14, 5:39 PM CDTHAIL 11 Sw Webster Groves, MOReport from mPING: Quarter (1.00 in.).
Mar 14, 5:39 PM CDTHAIL 1.75Crestwood, MO
Mar 14, 5:40 PM CDTHAIL 11 Sse Crestwood, MODelayed report.
Mar 14, 5:41 PM CDTHAIL 21 Nw Crestwood, MOReport from mPING: Hen Egg (2.00 in.).
Mar 14, 5:42 PM CDTHAIL 11 Nw Crestwood, MOReport from mPING: Quarter (1.00 in.).
Mar 14, 5:42 PM CDTHAIL 11 Sw Webster Groves, MOReport from mPING: Quarter (1.00 in.).
Mar 14, 5:44 PM CDTHAIL 11 Se Shrewsbury, MO
Mar 14, 5:44 PM CDTHAIL 1.252 S Crestwood, MOReport from mPING: Half Dollar (1.25 in.).
Mar 14, 5:46 PM CDTHAIL 1.252 Se Sunset Hills, MOReport from mPING: Half Dollar (1.25 in.).
Mar 14, 5:46 PM CDTHAIL 1.751 N Sunset Hills, MOReport from mPING: Golf Ball (1.75 in.).
Mar 14, 5:47 PM CDTHAIL 12 S Oakville, MOReport from mPING: Quarter (1.00 in.).
Mar 14, 5:48 PM CDTHAIL 12 E Shrewsbury, MODelayed report, quarter sized hail at Devonshire and January.
Mar 14, 5:48 PM CDTHAIL 1.5Crestwood, MO
Mar 14, 5:53 PM CDTHAIL 12 Ene Shrewsbury, MODelayed report, quarters reported at Hampton Ave and I-44 in St. Louis City.
Mar 14, 5:55 PM CDTHAIL 1.751 N Murphy, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 31 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 1:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2024-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2024-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
461 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

425 
WUUS53 KLSX 142217
SVRLSX
ILC133-163-MOC099-189-510-142300-
/O.NEW.KLSX.SV.W.0047.240314T2217Z-240314T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
517 PM CDT Thu Mar 14 2024

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northwestern Monroe County in southwestern Illinois...
  West central St. Clair County in southwestern Illinois...
  Southwestern St. Louis City in east central Missouri...
  Northeastern Jefferson County in east central Missouri...
  South central St. Louis County in east central Missouri...

* Until 600 PM CDT.

* At 517 PM CDT, a severe thunderstorm was located over House
  Springs, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  St. Louis, Kirkwood, Webster Groves, Arnold, Cahokia, Crestwood,
  Columbia, Richmond Heights, Sunset Hills, Brentwood, Maplewood,
  Shrewsbury, Glendale, Dupo, Fenton, Millstadt, Byrnes Mill,
  Lakeshire, Oakland, and High Ridge.

This includes the following highways...
 Interstate 44 in Missouri between exits 274 and 277.
 Interstate 55 in Missouri between exits 185 and 191.

This also includes Mastodon Historic Site.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.

&&

LAT...LON 3831 9050 3845 9065 3864 9029 3845 9005
TIME...MOT...LOC 2217Z 235DEG 30KT 3840 9052 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Glass
4 follow-up statements
256 
WWUS53 KLSX 142223
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
523 PM CDT Thu Mar 14 2024

ILC133-163-MOC099-189-510-142300-
/O.CON.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Monroe IL-St. Clair IL-St. Louis City MO-Jefferson MO-St. Louis MO-
523 PM CDT Thu Mar 14 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN MONROE...WEST CENTRAL ST. CLAIR...NORTHEASTERN
JEFFERSON AND SOUTH CENTRAL ST. LOUIS COUNTIES AND SOUTHWESTERN ST.
LOUIS CITY...

At 522 PM CDT, a severe thunderstorm was located near High Ridge,
moving northeast at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters reported ping pong ball size hail 
         in High Ridge.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
St. Louis, Kirkwood, Webster Groves, Arnold, Cahokia, Crestwood,
Columbia, Richmond Heights, Sunset Hills, Brentwood, Maplewood,
Shrewsbury, Glendale, Dupo, Fenton, Millstadt, Byrnes Mill,
Lakeshire, Oakland, and High Ridge.

This also includes Mastodon Historic Site.
 
This includes the following highways...
 Interstate 44 in Missouri between exits 274 and 277.
 Interstate 55 in Missouri between exits 185 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3831 9050 3845 9065 3864 9029 3845 9005
TIME...MOT...LOC 2222Z 235DEG 30KT 3843 9047 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Glass
764 
WWUS53 KLSX 142229
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
529 PM CDT Thu Mar 14 2024

ILC133-163-MOC099-189-510-142300-
/O.CON.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Monroe IL-St. Clair IL-St. Louis City MO-Jefferson MO-St. Louis MO-
529 PM CDT Thu Mar 14 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN MONROE...WEST CENTRAL ST. CLAIR...NORTHEASTERN
JEFFERSON AND SOUTH CENTRAL ST. LOUIS COUNTIES AND SOUTHWESTERN ST.
LOUIS CITY...

At 529 PM CDT, a severe thunderstorm was located near Arnold, moving
northeast at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. Quarter 
         size hail was reported in Imperial.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
St. Louis, Kirkwood, Webster Groves, Arnold, Cahokia, Crestwood,
Columbia, Richmond Heights, Sunset Hills, Brentwood, Maplewood,
Shrewsbury, Glendale, Dupo, Fenton, Millstadt, Lakeshire, Oakland,
Affton, and Murphy.

This includes the following highways...
 Interstate 44 in Missouri between exits 274 and 277.
 Interstate 55 in Missouri between exits 190 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3836 9035 3851 9053 3864 9029 3845 9005
TIME...MOT...LOC 2229Z 235DEG 30KT 3847 9041 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Glass
462 
WWUS53 KLSX 142243
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
543 PM CDT Thu Mar 14 2024

MOC099-142252-
/O.CAN.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Jefferson MO-
543 PM CDT Thu Mar 14 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.

&&

LAT...LON 3839 9024 3855 9046 3864 9029 3845 9005
TIME...MOT...LOC 2242Z 235DEG 30KT 3853 9030 

$$

ILC133-163-MOC189-510-142300-
/O.CON.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Monroe IL-St. Clair IL-St. Louis City MO-St. Louis MO-
543 PM CDT Thu Mar 14 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN MONROE...WEST CENTRAL ST. CLAIR AND SOUTH CENTRAL
ST. LOUIS COUNTIES AND SOUTHWESTERN ST. LOUIS CITY...

At 542 PM CDT, a severe thunderstorm was located over Lemay, moving
northeast at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. Numerous 
         reports of one inch hail in south St. Louis County.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
St. Louis, Kirkwood, Webster Groves, Cahokia, Crestwood, Columbia,
Richmond Heights, Sunset Hills, Brentwood, Maplewood, Shrewsbury,
Glendale, Dupo, Fenton, Millstadt, Lakeshire, Oakland, Affton, Lemay,
and Mehlville.

This includes Interstate 44 in Missouri between exits 276 and 277.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3839 9024 3855 9046 3864 9029 3845 9005
TIME...MOT...LOC 2242Z 235DEG 30KT 3853 9030 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Glass
140 
WWUS53 KLSX 142248 CCA
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
548 PM CDT Thu Mar 14 2024

MOC099-142252-
/O.COR.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Jefferson MO-
548 PM CDT Thu Mar 14 2024

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.

&&

LAT...LON 3839 9024 3855 9046 3864 9029 3845 9005
TIME...MOT...LOC 2243Z 238DEG 38KT 3853 9030 

$$

ILC133-163-MOC189-510-142300-
/O.COR.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Monroe IL-St. Clair IL-St. Louis City MO-St. Louis MO-
548 PM CDT Thu Mar 14 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN MONROE...WEST CENTRAL ST. CLAIR AND SOUTH CENTRAL
ST. LOUIS COUNTIES AND SOUTHWESTERN ST. LOUIS CITY...

At 547 PM CDT, a severe thunderstorm was located over Cahokia, moving
northeast at 45 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters reported golf ball hail in 
         Crestwood.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
St. Louis, Kirkwood, Webster Groves, Cahokia, Crestwood, Columbia,
Richmond Heights, Sunset Hills, Brentwood, Maplewood, Shrewsbury,
Glendale, Dupo, Fenton, Millstadt, Lakeshire, Oakland, Affton, Lemay,
and Mehlville.

This includes Interstate 44 in Missouri between exits 276 and 277.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3839 9024 3855 9046 3864 9029 3845 9005
TIME...MOT...LOC 2243Z 238DEG 38KT 3853 9030 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Glass

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:03 PM CDT, 2 hours 14 minutes earlier. Its key messages:

  • -Thunderstorms are expected through this evening (60 to 80 percent chance) across much of the area. There is a threat that some of these thunderstorms will become strong to severe with hazards of very large hail, damaging winds, and a tornado or two possible. -Expect near or slightly above normal temperatures Friday and Saturday, then a cool down on Sunday and Monday after a dry cold front moves through Saturday night.
Area forecast discussion, Mar 14, 3:03 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
303 PM CDT Thu Mar 14 2024

.KEY MESSAGES...

-Thunderstorms are expected through this evening (60 to 80 percent
 chance) across much of the area. There is a threat that some of these
 thunderstorms will become strong to severe with hazards of very
 large hail, damaging winds, and a tornado or two possible.

-Expect near or slightly above normal temperatures Friday and
 Saturday, then a cool down on Sunday and Monday after a dry cold
 front moves through Saturday night.

&&

.SHORT TERM...  (Through Late Friday Night)
Issued at 302 PM CDT Thu Mar 14 2024

The atmosphere ahead of the cold front has destabilized once
again with activity beginning to develop in the warm sector as of
19z. The latest surface analysis shows the outflow boundary
beginning to retreat back to the north, and currently extends from
surface low near MCI southeastward to near Jefferson City, then
eastward to the southern sections of the St. Louis metro area.
Latest RAP analysis is showing MLCAPEs near 2000 J/kg with no cap
left underneath a right entrance region of an upper level jet
streak. This instability combined with deep 0 to 6km bulk shear of
50-60kts, as well as 0-3km SRH around 200 to 250, indicates that
storm development will initially start off as supercellular.
Currently thunderstorms that are developing in southwestern MO
will race off to the northeast into central/east central/southeast
Missouri this afternoon. As some of the storms approach the
outflow boundary, winds are backed to the southeast on the north
side of it, thus this will increase the "spin" in the lowest
levels of the atmosphere and increase the likelihood of
tornadogenesis with any supercell that crosses it. Along with the
tornado threat, very large hail, baseball size or larger, and
damaging winds will also be likely with any severe thunderstorm.

By late this afternoon and evening, the shear vector will become
aligned with the boundary, thus will likely see a quick transition
to a mixed mode. The latest HRRR run continues to show the storms
will become more numerous along the I-70 corridor in IL and I-44
corridor in MO by 00z Friday and slide south, exiting the region
between 03z and 06z Friday.

Dry and near normal temperatures are expected on Friday as a surface
ridge builds into the region. Despite decreasing clouds, the colder
northerly winds will keep temperatures in the mid 50s to low 60s for
highs.

Even though the surface ridge will weaken Friday night with surface
flow backing to the west to southwest once again, lows will still
drop off into the upper 30s to low 40s, but still a bit above normal
for this time of year.

Byrd
&&

.LONG TERM...  (Saturday through Next Thursday)
Issued at 302 PM CDT Thu Mar 14 2024

A strong area of low pressure will drop southeastward out of
western Canada into the Great Lakes region by this weekend. It
will drag a cold front into the area by Saturday night. This
boundary should pass through dry, with very weak low-level
convergence along it and the better mid/upper level forcing for
ascent residing across the Great Lakes. In the meantime,
temperatures will warm up on Saturday with highs in the 60s.

As decent CAA moves in Saturday night, temperatures will be below
normal for the last half of the weekend and into early next week.
Highs on Sunday will be in the upper 40s to upper 50s, while highs
on Monday will be in the 40s. Expect below freezing temperatures
area wide Sunday night and Monday night with lows in the 20s.

Temperatures will warm back above normal by the middle next week
with the next chance of rain holding off until Wednesday night and
Thursday.

Byrd
&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1248 PM CDT Thu Mar 14 2024

Atmosphere in process of recovering from early morning activity
with storms expected to develop by 21z, especially for TAF sites
along I-70 corridor. Added tempo groups for this area between 21z
Thursday and 01z Friday with MVFR ceilings and visibilities.
Otherwise, rain will taper off as cold front moves through. It
will move through KUIN by 19z, KCOU/KJEF by 21z, and St. Louis
metro area by 03z Friday. In the meantime, expect gusty south
winds which will veer to the west then north with cold frontal
passage. Ceilings will lower to MVFR on back side of cold front
eventually lifting and scattering out by 11z Friday at KUIN, by
15z-16z at KCOU/KJEF, and by 17z Friday in the St. Louis metro
area.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 14, 3:25 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
325 PM CDT Thu Mar 14 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-152030-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
325 PM CDT Thu Mar 14 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are likely through tonight. Some of these
thunderstorms could be severe capable of producing very large hail,
damaging winds, and isolated tornadoes through this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through this evening.

Byrd

In the hours before

Local storm report, Mar 14, 5:09 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
509 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     Hail             1 SW Saint Paul         38.84N 90.74W
03/14/2024  E1.75 inch       St. Charles        MO   Trained Spotter

            Golf ball sized hail at St. Paul Road and
            HWY P in St. Paul.

&&

MRM
Local storm report, Mar 14, 5:10 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
510 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Hail             3 NNE Ashland           38.82N 92.23W
03/14/2024  E1.50 inch       Boone              MO   Trained Spotter

            Delayed report, Ping pong sized hail near
            the Columbia Regional Airport.

&&

MRM
Local storm report, Mar 14, 5:11 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
511 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     Hail             1 N O'Fallon            38.80N 90.71W
03/14/2024  M1.75 inch       St. Charles        MO   Trained Spotter

            Delayed report.

&&

MRM
Local storm report, Mar 14, 5:12 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
512 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Hail             O'Fallon                38.78N 90.71W
03/14/2024  E2.00 inch       St. Charles        MO   Trained Spotter

            Delayed report, time estimated from radar.

&&

MRM
Local storm report, Mar 14, 5:14 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
514 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     Hail             2 SSE Saint Paul        38.82N 90.72W
03/14/2024  M2.75 inch       St. Charles        MO   NWS Employee

            delayed report.

&&

MRM
Local storm report, Mar 14, 5:17 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
517 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Hail             1 SSE House Springs     38.41N 90.56W
03/14/2024  E0.70 inch       Jefferson          MO   Trained Spotter

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:24 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis51 min
Mar 13, 7:32 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole21 min
Mar 13, 7:53 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage52 min
Mar 13, 9:19 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren41 min
Mar 14, 2:22 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Monroe, Shelby38 min
Mar 14, 2:40 AM CDTSevere Thunderstorm WarningLSXLewis, Marion50 min
Mar 14, 7:25 AM CDTSevere Thunderstorm WarningLSXSaint Charles50 min
Mar 14, 7:28 AM CDTTornado WarningLSXSaint Charles22 min
Mar 14, 7:33 AM CDTTornado WarningLSXSaint Charles, Saint Louis27 min
Mar 14, 7:42 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau31 min
Mar 14, 7:47 AM CDTSevere Thunderstorm WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis43 min
Mar 14, 8:26 AM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage31 min
Mar 14, 2:22 PM CDTSevere Thunderstorm WarningLSXCallaway38 min
Mar 14, 2:53 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe67 min
Mar 14, 2:58 PM CDTSevere Thunderstorm WarningLSXCallaway, Franklin, Gasconade, Montgomery, Osage, Warren47 min
Mar 14, 3:20 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Washington40 min
Mar 14, 3:29 PM CDTSevere Thunderstorm WarningLSXAudrain, Pike, Ralls46 min
Mar 14, 3:34 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau56 min
Mar 14, 3:39 PM CDTTornado WarningLSXSaint Charles, Warren51 min
Mar 14, 3:47 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery43 min
Mar 14, 3:51 PM CDTSevere Thunderstorm WarningLSXPike39 min
Mar 14, 3:53 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington38 min
Mar 14, 3:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXJefferson, Saint Louis63 min
Mar 14, 4:01 PM CDTTornado WarningLSXJefferson27 min
Mar 14, 4:07 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway53 min
Mar 14, 4:08 PM CDTSevere Thunderstorm WarningLSXCrawford37 min
Mar 14, 4:11 PM CDTTornado WarningLSXSaint Charles, Saint Louis41 min
Mar 14, 4:18 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren34 min
Mar 14, 4:21 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike54 min
Mar 14, 4:25 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis65 min
Mar 14, 4:32 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXSaint Louis, City of Saint Louis25 min
Mar 14, 4:38 PM CDTTornado WarningLSXJefferson25 min
Mar 14, 5:13 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Saint Charles, Warren47 min
Mar 14, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXCrawford, Iron, Reynolds, Washington78 min
Mar 14, 5:40 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis50 min
Mar 14, 5:42 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis32 min
Mar 14, 5:46 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Warren44 min
Mar 14, 5:54 PM CDTTornado WarningLSXFranklin, Warren36 min
Mar 14, 5:55 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren50 min
Mar 14, 6:00 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis30 min
Mar 14, 6:08 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis21 min
Mar 14, 6:09 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXLincoln, Saint Charles51 min
Mar 14, 6:18 PM CDTSevere Thunderstorm WarningLSXJefferson, Madison, Sainte Genevieve, Saint Francois57 min
Mar 14, 6:42 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis27 min
Mar 13, 8:13 PM CDTSevere Thunderstorm WarningLSXMadison47 min
Mar 14, 7:32 AM CDTTornado WarningLSXJersey20 min
Mar 14, 7:48 AM CDTTornado WarningLSXJersey, Macoupin29 min
Mar 14, 7:59 AM CDTTornado WarningLSXMacoupin, Montgomery30 min
Mar 14, 8:10 AM CDTSevere Thunderstorm WarningLSXBond, Fayette, Macoupin, Madison, Montgomery50 min
Mar 14, 8:15 AM CDTTornado WarningLSXMontgomery11 min
Mar 14, 8:19 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Madison, Saint Clair41 min
Mar 14, 3:43 PM CDTSevere Thunderstorm WarningLSXPike14 min
Mar 14, 4:16 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair, Washington44 min
Mar 14, 4:21 PM CDTTornado WarningLSXMonroe39 min
Mar 14, 4:46 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXMacoupin, Madison59 min
Mar 14, 4:47 PM CDTTornado WarningLSXMacoupin, Montgomery27 min
Mar 14, 4:50 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXMonroe, Randolph, Saint Clair40 min
Mar 14, 4:58 PM CDTTornado WarningLSXMonroe, Randolph, Saint Clair46 min
Mar 14, 5:07 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXBond, Fayette, Montgomery53 min
Mar 14, 5:10 PM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery65 min
Mar 14, 5:25 PM CDTSevere Thunderstorm WarningLSXMadison50 min
Mar 14, 5:28 PM CDTTornado WarningLSXSaint Clair, Washington47 min
Mar 14, 5:36 PM CDTAreal Flood AdvisoryLSXMonroe, Saint Clair3 hr
Mar 14, 5:38 PM CDTAreal Flood AdvisoryLSXBond, Madison25 min
Mar 14, 5:44 PM CDTSevere Thunderstorm WarningLSXMontgomery41 min
Mar 14, 5:54 PM CDTSevere Thunderstorm WarningLSXBond, Fayette51 min
Mar 14, 6:03 PM CDTFlash Flood WarningLSXBond, Madison3 hr
Mar 14, 6:08 PM CDTSevere Thunderstorm WarningLSXFayette, Montgomery18 min
Mar 14, 6:16 PM CDTSevere Thunderstorm WarningLSXWashington27 min
Mar 14, 6:26 PM CDTSevere Thunderstorm WarningLSXClinton, Monroe, Saint Clair, Washington64 min
Mar 14, 6:37 PM CDTAreal Flood AdvisoryLSXMonroe, Saint Clair3 hr
Mar 14, 6:47 PM CDTTornado WarningLSXFayette, Marion28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2024Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.